Alert archive / California / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 30, NWS Las Vegas, NV

August 22, 2009San Bernardino County, California

NWS Las Vegas, NV issued this severe thunderstorm warning at Aug 22, 2009, 5:14 PM PDT for San Bernardino County, California. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2009, 5:14 PM PDT (00:14 UTC)
Expired
Aug 22, 2009, 6:00 PM PDT
In force
46 min
Issued by
NWS Las Vegas, NV
Area
Storm-based polygon

County San Bernardino County, CA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:25 PM PDT, 1 hour 49 minutes earlier.

Area forecast discussion, Aug 22, 3:25 PM PDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
325 PM PDT SAT AUG 22 2009

.SYNOPSIS...SHOWERS AND THUNDERSTORMS WILL SPREAD NORTH ACROSS THE
NORTHERN MOJAVE DESERT AND SOUTHERN GREAT BASIN THIS EVENING BEFORE
DISSIPATING TONIGHT. A TROUGH OF LOW PRESSURE WILL MOVE INLAND
SUNDAY...BRINGING ANOTHER CHANCE OF SHOWERS AND
THUNDERSTORMS...WHICH WILL LINGER INTO MONDAY. TEMPERATURES WILL
REMAIN BELOW NORMAL THROUGH MONDAY...THEN A DRYING AND WARMING TREND
IS EXPECTED FOR TUESDAY THROUGH THE END OF THE WEEK.
&&

.SHORT TERM...SATELLITE LOOP SHOWS MESOSCALE CONVECTIVE VORTEX
CENTERED NEAR THE CA/NV/AZ TRIPLE POINT AT 2 PM. RAIN AND
THUNDERSTORMS WERE OCCURRING IN THE NORTHERN SEMICIRCLE OF THE
CIRCULATION...WHILE SUBSIDENCE AND MID LEVEL WARMING WERE PRODUCING
MOSTLY CLEAR SKIES IN THE SOUTHERN SEMICIRCLE. MAIN CONCERN FOR
TONIGHT IS HOW FAR NORTH WILL THE STORMS GO BEFORE DISSIPATING.
RAISED POPS SIGNIFICANTLY FOR MUCH OF LINCOLN AND CLARK COUNTIES AS
WELL AS NORTHERN MOHAVE COUNTY. TOMORROW WILL BE TRICKY AS UPPER LOW
ABOUT 500 MILES SOUTHWEST OF SAN DIEGO BEGINS TO OPEN UP AND MOVE
INLAND AS A TROUGH. THE WELL DEFINED DRY SLOT ON WATER VAPOR WILL
COVER MUCH OF OUR CWFA TOMORROW...BUT SOME UPDRAFTS COULD BREAK
THROUGH AND DEVELOP INTO THUNDERSTORMS /AS IS HAPPENING IN FAR
SOUTHERN ARIZONA THIS AFTERNOON/. IF THIS DRY SLOT IS CLOUD FREE OR
NEARLY SO...TEMPERATURES WILL BE SIGNIFICANTLY HIGHER THAN FORECAST.
MEANWHILE...THE COMMA HEAD OF THE WEAKENING LOW WILL MOVE INTO THE
NORTHWEST CORNER OF THE CWFA...SO RAISED POPS THERE. THE TROUGH AXIS
WILL BE SLOW TO MOVE THROUGH...AND IS EXPECTED TO BE CENTERED OVER
OUR CWFA MONDAY AFTERNOON...SO KEPT POPS GOING IN THE NORTHEAST HALF
OF THE CWFA WHILE SHOWING A DRYING TREND TO THE SOUTHWEST. TUESDAY
SHOULD BE GENERALLY DRY AS THE TROUGH AXIS FINALLY EXITS...AND KEPT
ONLY A FEW POCKETS OF SLIGHT CHANCE POPS IN LINCOLN COUNTY AND
NORTHERN MOHAVE COUNTY. TEMPERATURES WILL FINALLY GET BACK TO NORMAL
OR THEREABOUTS ON TUESDAY AS THE DRYING TREND BRINGS MORE SUNSHINE.

.LONG TERM...THE EXTENDED PERIOD WILL BE DRY AS THE HIGH THAT STARTS
OUT EAST OF THE AREA MOVES WEST TO OVER TO THE GREAT BASIN BY NEXT
SATURDAY. SOME RESIDUAL MOISTURE MAY STILL LINGER WEDNESDAY TO LEAVE
IN LIMITED GHOST POPS IN MOHAVE COUNTY. TEMPERATURES WILL START OUT
NEAR NORMAL TO SLIGHTLY BELOW AND WARM TO SLIGHTLY ABOVE NORMAL BY
THE END OF THE WEEK.
&&

.AVIATION...FOR MCCARRAN...THE BAND OF RAIN SHOWERS THAT MOVED
THROUGH KLAS THIS AFTERNOON WILL CONTINUE TO THE NORTH AND NORTHWEST
AND BRIGHT A CHANCE FOR THUNDERSTORMS AND LOW CEILINGS IN THE BEATTY
AND MORMON MESA CORRIDORS THROUGH LATE THIS EVENING. THE THREAT OF
MORE RAIN...THUNDERSTORMS AND LOW CEILINGS IS VERY LOW FOR THE REST
OF THE NIGHT. SUNDAY MORNING WILL START OUT RELATIVELY CLOUD FREE
BEFORE THUNDERSTORM ARE POSSIBLE IN THE LOCAL MOUNTAINS FIRST IN
THEN THE VALLEY IN THE AFTERNOON. WINDS WILL STAY GUSTY FROM THE
SOUTH UNTIL APPROX 03Z AND THEN STAY NEAR OR UNDER 10 KNOTS THROUGH
THE NIGHT FROM THE SOUTH. SUNDAY WILL SEE SOUTHEAST TO SOUTH WINDS
TO AROUND 10 KNOTS.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...THUNDERSTORMS ARE LIKELY NORTH OF I-15 THROUGH LATE
TONIGHT WITH ONLY A SLIM CHANCE SOUTH OF THERE. SUNDAY WILL SEE MOST
OF THE AREA START OUT WITH FEW IF ANY CLOUDS AND THEN CLOUD UP AS
TEMPERATURES RISE. THUNDERSTORM ACTIVITY WILL START OUT OVER HIGHER
TERRAIN BY EARLY AFTERNOON AND THEN IN THE VALLEY LOCATIONS IN LATE
AFTERNOON AND EVENING.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

MORGAN/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 22, 5:43 AM PDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
543 AM PDT SAT AUG 22 2009

AZZ001>003-036-CAZ519>527-NVZ014>022-230500-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
543 AM PDT SAT AUG 22 2009 /543 AM MST SAT AUG 22 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

MOISTURE WILL CONTINUE TO INCREASE TODAY WITH SCATTERED SHOWERS
AND THUNDERSTORMS SPREADING NORTH INTO MAINLY THE MOJAVE DESERT.
SHOWERS AND THUNDERSTORMS WILL CONTINUE TO SPREAD NORTH INTO THE
SOUTHERN GREAT BASIN THIS EVENING AND OVERNIGHT. BRIEF HEAVY RAIN
AND GUSTY WINDS ARE POSSIBLE WITH THESE STORMS BUT MODERATELY FAST
STORM MOTION MAY HELP LIMIT FLOODING POTENTIAL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LOW PRESSURE SYSTEM WHICH HAS BEEN OFF THE COAST WILL WEAKEN AND
MOVE INLAND ACROSS THE REGION SUNDAY AND MONDAY. THIS WILL LEAD TO
A CONTINUED CHANCE OF THUNDERSTORMS FOR MOST AREAS. A DRIER AND
MORE STABLE AIR MASS IS EXPECTED OVER THE AREA TUESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 12:10 PM PDTAreal Flood AdvisoryVEFClark3 hr
Aug 23, 3:05 PM PDTAreal Flood AdvisoryVEFClark115 min
Aug 23, 3:54 PM PDTAreal Flood AdvisoryVEFClark3 hr
Aug 22, 5:12 PM PDTFlash Flood WarningVEFSan Bernardino2 hr
Aug 22, 6:00 PM PDTSevere Thunderstorm WarningVEFSan Bernardino30 min
Aug 23, 1:16 PM PDTFlash Flood WarningVEFSan Bernardino119 min
Aug 23, 1:27 PM PDTFlash Flood WarningVEFSan Bernardino2 hr
Aug 23, 4:13 PM PDTSevere Thunderstorm WarningVEFSan Bernardino47 min
Aug 23, 4:23 PM PDTSevere Thunderstorm WarningVEFSan Bernardino37 min
Aug 23, 4:53 PM PDTSevere Thunderstorm WarningVEFSan Bernardino37 min
Aug 23, 4:57 PM PDTSevere Thunderstorm WarningVEFSan Bernardino34 min

Nearby

Severe Thunderstorm Warnings in California, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.